MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952824350
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in a coronary artery.A 3.50x24mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, during the procedure, the stent was stripped off by the non-bsc guide extension catheter.Subsequently, the stent and guide extension catheter were removed together.A synergy stent was then advanced, but failed to cross the lesion.The procedure was completed using a non-bsc stent.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system (sds) was returned for analysis.A visual examination of the stent found that the stent had detached from the delivery system and was returned loaded inside the guide catheter.During analysis, the stent was removed from the guide catheter severe damage was noted particularly on the distal stent struts.Dried medium resembling dried blood was also observed on stent struts.Stent damage most likely occurred when the stent got caught at the distal edge of the guide catheter prior to stent placement.The tip was visually and microscopically examined and no damages were noted.The balloon cones were reviewed and no issues were noted.Crimp markings were evident on the entire length of the balloon wall which is evident that the stent was crimped on the balloon prior to stent detachment.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found multiple kinks on the several locations along the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the inner and outer lumen and mid-shaft polymer extrusion profile found no issues with the extrusion shaft.The bicomponent bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in a coronary artery.A 3.50 x 24 mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, during the procedure, the stent was stripped off by the non-bsc guide extension catheter.Subsequently, the stent and guide extension catheter were removed together.A synergy stent was then advanced, but failed to cross the lesion.The procedure was completed using a non-bsc stent.No patient complications were reported and the patient's status was fine.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6493084
Report Number2134265-2017-03564
Device Sequence Number1627494
Product Code NIQ
UDI-Device Identifier08714729844860
UDI-Public(01)08714729844860(17)20180329(10)19811623
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2018
Device Model NumberH7493952824350
Device Catalogue Number39528-2435
Device Lot Number19811623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE EXTENSION CATHETER: GUIDELINER
Patient Age81 YR